MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400170
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was manufactured prior to the udi regulation: this product was manufactured prior to implementation of the udi regulation and as a result, the complete udi is not available.Applicable us product data has been included in this report.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptom is a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experience recurring incontinence due to the device not working properly.A surgical procedure was performed to explant the device and replaced with a new aus.No additional patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product was manufactured prior to the udi regulation: this product was manufactured prior to implementation of the udi regulation and as a result, the complete udi is not available.Applicable us product data has been included in this report.Upon receipt at the quality assurance laboratory, the returned components underwent a thorough analysis.The cuff was visually inspected and leak tested.Visual inspection revealed wear on the cuff shell at the corner of a fold and scaling on the cuff backing.The leakage test indicated fluid loss due to a tear along the lateral edge of the cuff shell near the cuff tab.The pump was visually inspected, leaked and functionally tested.Visual inspection showed scaling on the pump and tubing worn down to the filament.Both leakage and functional tests passed.The balloon was visually inspected, leak tested, and functionally tested, with all tests passing and no damage or abnormalities identified.Based on the available information and analysis results, the wear on the cuff shell and the fluid loss caused by the tear could have contributed to the reported clinical observation of device mechanical issue.The reported patient symptom is a known risk associated with implant of these device as indicated in the instructions for use (ifu).

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23101172
Report Number2124215-2025-65463
Device Sequence Number8617680
Product Code EZY
UDI-Device Identifier00878953000800
UDI-Public(01)00878953000800
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400170
Device Catalogue Number72400170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale